MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RING 155MM; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. FULL RING 155MM; PIN, FIXATION, THREADED
Model Number OR71070114X
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the ring broke 3 months after being implanted on the patient.After the fracture was detected, the defective ring was stabilized with an additional ring.The surgeon keeps the construction in place on the patient.The patient outcome is unknown.
 
Additional Manufacturer Narrative
Additional info: d4, d10, g4, g7, g9, h2, h3, h4, h6, h10.Results of investigation: the device, used in treatment, was not returned for evaluation as it remains in use.A clinical analysis indicated that the photos provided confirms the reported event.Based on the limited information provided the root cause of the reported full ring breakage could not be determined.The impact to the patient beyond the reported events cannot be concluded.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Product support engineers were made aware of this occurrence.A review of the risk management file and instructions of use for the product was completed.Factors and/or some potential probable causes that could include but not limited to materials not adequate for indications and traumatic injury.Without the return of the actual product involved, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
FULL RING 155MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9831311
Report Number1020279-2020-00874
Device Sequence Number16328691
Product Code JDW
UDI-Device Identifier00885556119563
UDI-Public00885556119563
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/23/2019
Device Model NumberOR71070114X
Device Catalogue NumberOR71070114X
Device Lot Number19DSM0823
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer03/09/2020
08/25/2021
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date10/09/2020
08/26/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight91